An adult female with developmental disability was prescribed chlorpromazine for the target behaviors of aggression and self-injurious behavior (SIB), and she was prescribed phenobarbital for seizures. Upon a chlorpromazine minimal effective dose reduction, target behaviors increased and dosage was returned to prior levels with the conclusion that chlorpromazine was controlling the target behaviors. Upon subsequent reduction and discontinuation of phenobarbital, however, chlorpromazine was able to be reduced with no increase in target behaviors. Ten years of behavioral data are presented to support the hypothesis that phenobarbital was exacerbating maladaptive behaviors. Given tardive dyskinesia (TD), clinicians and interdisciplinary teams should remain alert to the following client profile: (1) prescribed phenobarbital (or primidone), (2) prescribed neuroleptics, especially at high dosages, to control maladaptive behaviors, (3) failure of neuroleptic gradual minimal effective dose attempts, and (4) possible presence of behavioral procedures, especially intrusive procedures, to control maladaptive behaviors. This profile should trigger a "red flag" as to the possibility of phenobarbital behavioral side effects or exacerbation of preexisting maladaptive behaviors.